Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Early periods, spotting. Taking postinor-2. Spotting due to medication or pregnancy?

I had my monthly earlier this month due to Postinor-2, which was 2 weeks earlier then it was supposed to come. Recently, on the 18th of July I took Postinor-2 again and on the 22nd I took it again.. However, on the 25th of July i discovered some spottings. Am I pregnant? Or is the spotting normal? Please help.. Thanks
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2013
Thanks for your health query.
In response to the emergency contraceptive pill, there is invariably some amount of withdrawal bleeding / spotting which occurs within a few days.
What you have experienced experienced is most possibly this withdrawal bleeding.
Unprotected sex midcycle means chances are high that she was ovulating.
Emergency contraceptives are not very effective once ovulation has occurred.
Now, the emergencyive oncontraceptive pill has the most common and undesirable side effect of causing menstrual irregularity.
It would mostly alter her normal periods, either cause them to be early or late by a week or more days.
Hence, she might not have her next period as expected, but it could also be earlier or later.
Since you had unprotected sex, it is best to take a pregnancy test if she misses her normal period ( take a pregnancy test if she does not have her period again by the 1st of November ).
Otherwise do not worry about this untimely bleeding, as it happens commonly after taking the emergency contraceptive pill.
Please remember that emergency contraceptive pills are NOT a substitute for contraception.
Taking them repeatedly and so casually will ultimately cause her more loss than gain.
All the best
Answered: Sun, 30 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor